MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 18mm amplatzer amulet left atrial appendage occluder was successfully implanted in a patient using a 12f amplatzer amulet delivery sheath as part of a left atrial appendage closure procedure.The patient was administered 4000 ui of heparin and had a noted activated clotting time (act) level above 250 seconds.The patient was in atrial fibrillation at the time of procedure.The transeptal puncture was inferior-posterior.There was no difficulty experienced implanting the amulet.There was not multiple wire or delivery sheath exchanges.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay in procedure reported.The patient was administered 2500 ui of protamine after procedure.It was noted 2 hours post-procedure, on echocardiography that the patient developed a 10mm circumferential pericardial effusion.The patient did develop cardiac tamponade.A pericardial effusion was not noted prior to procedure.With a syringe and a pigtail, blood sucked out.The patient was no taking an anticoagulant or antiplatelet medication prior to procedure.The patient was taking 250 mg of intravenous aspirin after procedure and administered clopidogrel 1 hour before the pericardial effusion was discovered.There was no allegation of malfunction against the abbott device or procedure.The patient was stable and alive at the time of report.No additional information was provided.
 
Additional Manufacturer Narrative
It was reported that two hours post successful amulet implant the patient developed a 10 mm circumferential pericardial effusion.The patient did develop cardiac tamponade.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Request was made for additional procedural details surrounding the case (e.G., procedure imaging), however this information was not supplied by the site.Based on the information received, the cause of the reported patient effects of pericardial effusion and cardiac tamponade could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22118777
Report Number2135147-2025-02890
Device Sequence Number17908230
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)291231(10)10663794
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10663794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown